MAUDE Adverse Event Report: IRIDEX CORPORATION MICROPULSE P3; LASER INSTRUMENT, SURGICAL, POWERED, PRODUCT CODE: HQF

IRIDEX CORPORATION MICROPULSE P3; LASER INSTRUMENT, SURGICAL, POWERED, PRODUCT CODE: HQF
Model Number 15522
Health Effect - Clinical Code Eye Burn (2523)
Date of Event 03/31/2022
Type of Reportable Event Serious Injury
Event or Problem Description
Iridex became aware of a complaint reporting that the tip of the probe began emitting smoke during the procedure and that the patient experienced a conjunctival burn.The procedure was performed using a micropulse p3 probe and cyclo g6 laser system.A conclusive root cause for this event was not determined.Engineering failure analysis could not be performed because the device was not returned for evaluation.Based on the information provided by the treating physician, it is possible that the substitution of an alternative anesthetic lubricating gel may have contributed to this event.The physician noted that she used more gel that usual and suspected this may have played a role.The manufacturing device history records were reviewed, and no anomalies or issues were identified.The results of post market data review suggest that this failure mode is not occurring with greater severity or frequency based on the number of events reported evaluated against the number of cases performed.
 
Additional Manufacturer Narrative
This follow-up report is provided to update the following: 1)part b: b5 -product problem section was updated.2) report c: is this a combination product - no 3) report d: updates to section d8, d9, d4 4) part h: update to include that this a correction,additional information report 5) part d: updated this section with the udi number.6) part e: updates to the initial reporter section with information regarding the complainant.Note: part a has been updated to reflect patient age, race and sex.
 
Event or Problem Description
Iridex became aware of a complaint reporting that the tip of the probe began emitting smoke during the procedure and that the patient experienced a conjunctival burn.The procedure was performed using a micropulse p3 probe and cyclo g6 laser system.Information provided by the treating physician indicates that the that the substitution of an alternative anesthetic lubricating gel may have contributed to this event.Although the physician used a gel that is not indicated for ophthalmic use, iridex is not aware of any chemical properties of the gel that would lead to burn.The physician replaced the probe, changed the lubricating gel and completed the treatment successfully with no further complications.

Brand Name
MICROPULSE P3
Common Device Name
LASER INSTRUMENT, SURGICAL, POWERED, PRODUCT CODE: HQF
Manufacturer (Section D)
IRIDEX CORPORATION
1212 terra bella ave.
mountain view CA 94043 1824
Manufacturer (Section G)
IRIDEX CORPORATION
1212 terra bella ave
mountain view CA 94043 9149
Manufacturer Contact
madhumita srikanth
1212 terra bella ave
mountain view, CA 94043-9149
6502189149
MDR Report Key14277527
Report Number2939653-2022-00012
Device Sequence Number11972026
Product Code HQF
UDI-Device Identifier00813125016647
UDI-Public00813125016647
Combination Product (Y/N)Y
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K143154
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number15522
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date05/04/2022
Supplement Report FDA Received Date05/03/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age75 YR
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceBlack Or African American